MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942820400
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood entered the device.During a percutaneous coronary intervention, while introducing a 4.00 x 20mm synergy megatron stent into the patient, blood flow returned from the stent to the inflation device.The megatron stent was in position to be deployed, when the blood sucked into the balloon.The balloon was suspected to have come in damaged.It was noted that there was no shaft break and the balloon was not inflated.The synergy was just connected to the inflation device.A 3.5 x 20mm synergy megatron was advanced, but only half of the balloon inflated and was unable to deliver the stent to the coronary artery.While removing the 3.5 x 20mm synergy megatron stent, half of the stent was floating while still attached to the balloon.The stent came off of the balloon and had to be implanted in the brachial artery.The procedure was completed with another of the same device.No patient complications resulted in relation to this event and the patient was reported to be stable following the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: a 4.00 x 20mm synergy megatron mr stent delivery system (sds) was returned for analysis with blood like substance visible inside balloon cones, manifold and inflation lumen.A visual examination of the stent found no stent damage.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands the stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.A visual examination of the balloon confirmed the wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Following inflation testing a tear was noted on the proximal balloon cone.An examination of the tip found tip damage.A visual and tactile examination of the hypotube found no issues.A examination of the shaft polymer extrusion found a 1mm tear at the wire port exchange region.Functional testing was performed: hard clear media was visible inside the inflation lumen so the device was soaked to facilitate functional testing.Following soaking, a 0.014 inch test guide wire was loaded before the inflation test.An attempt was made to inflate to rated burst pressure, however at approximately 10 atm pressure, a slow leak was noted at the proximal balloon cone and on closer inspection of the proximal balloon cone a tear was noted.No other issues were identified during the product analysis.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12053368
Report Number2134265-2021-07749
Device Sequence Number4423916
Product Code NIQ
UDI-Device Identifier08714729985662
UDI-Public08714729985662
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberH7493942820400
Device Lot Number0026510730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1